Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Should I stop exercising till my heat rash goes away?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have a heat rash (prickly heat) on my abdomen. I am an avid exerciser and I sweat a lot. Do I have to stop working out until the rash goes away?
Posted Wed, 25 Apr 2012 in Skin Rash
 
 
Answered by Dr. Bharat Chawda 45 minutes later
Hi!,

Thank you for the query,

Prickly heat (MILIARIA ,as it is medically known), is because of excess sweating and heat .If you are getting red colored tiny rashes then it is called Miliaria rubra.This is the way it initially starts .And later if sever, it may turn in to the pustular variety called Miliaria pustulosa. This may hurt and take long time to heal.
So it is better that you avoid heat and exercise for some time till it goes away.

There are no specific medicines for prickly heat ,except cool environment calamine lotion & anti histaminics if there is any itching,apart from the prickly heat powders .


Hope this answers your query,if you have any further questions,you can write back to us.I'll be available for follow up questions as well.

regards,


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor